Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Known case of autoimmune haemolytic anemia after transfusion, regular steroid use. Loss of vision in right eye. Is it curable ?

Dear Dr. My daughter had known case of autoimmune haemolytic anaemia since2006,ashe transfused about 64 units of blood during 2006=2009, After transfusion ; steroid use regularly.At 2009 splectomy done&blood transfusion not need.At 2011March her vision became poor &occur neurological signs. Opthalmologist decided optic atrophy &gave methylpred:infusion &followed by oral methylpred:,But her right eye had totally loss of vision &left eye also narrow field of vision.It is curable or not.
Asked On : Sun, 10 Feb 2013
Answers:  1 Views:  19
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Ophthalmologist 's  Response
Dear user
Autoimmune diseases are rare but known causes for optic neuritis. As per the history you have provided your daughter had a episode of optic neuritis in right eye which was treated with methylprednisonolone and oral steroids. But unfortunately the vision in right eye has not recovered.
Since left eye is showing narrow field of vision, it requires further evaluation to find out the cause by visual field examination. Steroid induced glaucoma need to be ruled out.
Since the patient is having involvement of both the eyes some other rare autoimmune diseases like systemic lupus erythematosus needs to be ruled out.
All these are necessary because every effort has to be made to preserve the vision in left eye as the vision in right eye is totally lost.
Thank you
Answered: Fri, 12 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor